Background: Ajmaline is a pharmaceutical agent now administered globally for a variety of indications, particularly investigation of suspected Brugada syndrome. There have been previous reports suggesting that repetitive use of this agent may cause severe liver injury, but little evidence exists demonstrating the same effect after only a single administration. Case presentation: A 33-year-old man of Libyan origin with no significant past medical history underwent an ajmaline provocation test for investigation of suspected Brugada syndrome. Three weeks later, he presented with painless cholestatic jaundice which peaked in severity at eleven weeks after the test. Blood tests confirmed no evidence of autoimmune or viral liver disease, whilst imaging confirmed the absence of biliary tract obstruction. A liver biopsy demonstrated centrilobular cholestasis and focal rosetting of hepatocytes, consistent with a cholestatic drug reaction. Over the course of the next few months, he began to improve clinically and biochemically, with complete resolution by one year post-exposure. Conclusion: Whilst ajmaline-related hepatotoxicity was well-recognised in the era in which the drug was administered as a regular medication, clinicians should be aware that ajmaline may induce severe cholestatic jaundice even after a single dose administration.